MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX15; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX15; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX15E
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted e1: address - (b)(6) the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record and product release decision control sheet of the involved product code/lot number combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that during prime, the tubing was pinched on the arterial sampling line.The product was changed out.The surgery was completed successfully.There was no impact to the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section, update section, and provide the completed investigation results.The actual sample was returned for evaluation.Visual inspection upon receipt revealed that the sampling line tube had been flattened.Magnifying inspection of the flattened section revealed the presence of several traces of contact on the tube surface.The interval between the traces was found to be approximately 1.5mm in length.The width of the groove made on the housing of the oxygenator module measures approximately 1.5mm.Functional testing was conducted.A sampling line tube sample was intentionally let to be sandwiched between the oxygenator module and the cushion material.A local crush was generated on the tube.The length of the crushed section was found to differ from that of the flattened section on the actual sampling line tube.Based on the investigation findings, it is likely that the sampling line tube of the actual sample was sandwiched between the oxygenator module and an unknown object.Based on the reproductive test result and the packing configuration of the involved product code, it is most unlikely that the tube gets flattened in the same manner as the actual sample during the production and packing processes.It is likely that the flattening occurred on the sampling line tube of the actual sample after the actual sample was taken out of the original unit-box for storage.However, with the storage condition unknown, the exact cause of the reported event cannot be definitively determined based on the available information.The ifu states: "do not use if package and/or device is damaged, or if caps are not in place, although it is most unlikely that this kind of defect occurs during the production, this complaint was shared with the production process to elevate the associates' awareness of their careful packing work with the best attention not to sandwich the sampling line tube between the cushion materials.".

Brand Name
CAPIOX FX15
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key8077365
Report Number9681834-2018-00206
Device Sequence Number1370801
Product Code DTZ
UDI-Device Identifier04987350701183
UDI-Public04987350701183
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberCX*FX15E
Device Lot Number180306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2018
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer11/22/2018
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1